MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS FREEDOM IMPLANT WITH CONTOUR ADVANCE ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS FREEDOM IMPLANT WITH CONTOUR ADVANCE ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24RE (CA)
Medical Device Problem Codes Failure to Deliver Shock/Stimulation (1133); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Facial Paralysis (4585); Infectious Otitis Media (4815); Medical device site infection (4845)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced a sudden facial paralysis which begins after the patient went to the dentist (specific date not reported).The patient was then treated with corticosteroid (specific date and duration not reported).The patient also experienced a middle ear infection (suppuration) and biofilm formation at the implant site which was treated with oral antibiotics (specific date and duration not reported).The patient also experienced a gradual increase in hearing performance and eventually on (b)(6) 2018 (specific date not reported), the patient suddenly stopped responding to sound.Neural response telemetry (nrt) was attempted; however, no measurements were obtained.Hardware exchange, troubleshooting and reprogramming attempts were made; however, the issue could not be resolved.The patient underwent an exploration revision surgery on (b)(6) 2019, which revealed granulation tissue around facial nerve, infection at the middle ear and biofilm formation at the implant site.Subsequently, the device was explanted (specific date not reported), and the patient was reimplanted with another cochlear device (specific date not reported).

Brand Name
NUCLEUS FREEDOM IMPLANT WITH CONTOUR ADVANCE ELECTRODE
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
asyikin zulkhairi
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key25173318
Report Number6000034-2026-01901
Device Sequence Number18676604
Product Code MCM
UDI-Device Identifier09321502007320
UDI-Public(01)09321502007320(11)120825(17)140824
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/24/2014
Device Model NumberCI24RE (CA)
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale